Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 30, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 19, 2012, 9:09 PM MDT. It took effect at Oct 20, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 9:09 PM MDT (03:09 UTC)
- In effect from
- Oct 20, 2012, 6:00 AM MDT
- Expired
- Oct 20, 2012, 3:18 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
764 WWUS75 KTFX 200309 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 909 PM MDT FRI OCT 19 2012 MTZ009-048-201200- /O.CON.KTFX.HW.W.0038.000000T0000Z-121021T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 909 PM MDT FRI OCT 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL STRENGTHEN AGAIN AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY. THE STRONGEST WINDS WILL LIKELY OCCUR SATURDAY MORNING. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-012-044>046-049-050-201200- /O.CON.KTFX.HW.W.0038.121020T0600Z-121021T0300Z/ EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 909 PM MDT FRI OCT 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME QUITE STRONG ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-013-047-051-201200- /O.NEW.KTFX.HW.A.0030.121020T1200Z-121021T0300Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 909 PM MDT FRI OCT 19 2012 ...HIGH WIND WATCH IN EFFECT FROM 6 AM MDT SATURDAY THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 6 AM MDT SATURDAY THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE SATURDAY MORNING ACROSS EASTERN PORTIONS OF NORTH CENTRAL MONTANA AHEAD OF AN APPROACHING PACIFIC COLD FRONT. THESE WINDS WILL SHIFT MORE WESTERLY AND MAY BECOME QUITE STRONG DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WITH THE PASSAGE OF THE FRONT. THESE POTENTIALLY STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE...MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS. * OTHER IMPACTS: THESE POTENTIALLY STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE...BIG SANDY... FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
616 WWUS75 KTFX 200918 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 318 AM MDT SAT OCT 20 2012 MTZ011-013-047-051-202200- /O.UPG.KTFX.HW.A.0030.121020T1200Z-121021T0300Z/ /O.EXB.KTFX.HW.W.0038.121020T1500Z-121021T0300Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 318 AM MDT SAT OCT 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS EASTERN PORTIONS OF NORTH CENTRAL MONTANA IN ASSOCIATION WITH THE PASSAGE OF A PACIFIC COLD FRONT. THESE WINDS WILL SHIFT MORE WESTERLY AND BECOME STRONG DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * OTHER IMPACTS: STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE...BIG SANDY... FORT BENTON...LEWISTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-012-044>046-048>050-202200- /O.CON.KTFX.HW.W.0038.000000T0000Z-121021T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE- LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHESTER... CONRAD...CHOTEAU...FAIRFIELD...STANFORD 318 AM MDT SAT OCT 20 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL SPREAD EAST ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA THIS MORNING IN ASSOCIATION WITH THE PASSAGE OF A PACIFIC COLD FRONT. STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE DECREASING THIS EVENING. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 19, 5:30 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 19, 5:30 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 530 PM MDT FRI OCT 19 2012 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT THROUGH SUNDAY...WATER VAPOR INDICATES ONE SHORT WAVE MOVING ACROSS MONTANA WITH ANOTHER OUT OVER THE EASTERN PACIFIC. WEST FLOW ALOFT IS KEEPING LIGHT PRECIP OVER THE WESTERN MOUNTAINS BUT AREAS EAST WILL REMAIN QUITE DRY. A STRONG SURFACE GRADIENT WITH A SURFACE LOW OVER SASKATCHEWAN IS CAUSING A TIGHT SURFACE GRADIENT ACROSS THE SLOPES OF THE ROCKIES. THIS WILL WEAKEN OVERNIGHT BUT TIGHTEN AGAIN AS AN UPPER LEVEL JET CROSSES THE ROCKIES AND MOVES OVER THE ZONES. WITH STRONG SUPPORT ALOFT...CURRENT HIGH WIND WARNING OVER THE ROCKIES WILL BE CONTINUED. ALSO...WITH THE STRONG WINDS ALOFT COMBINING WITH A COLD FRONT CROSSING THE PLAINS...THE CURRENT WATCH WILL BE UPGRADED TO A WARNING. WINDS WILL WEAKEN SATURDAY EVENING BUT THE REGION WILL REMAIN UNDERNEATH THE INFLUENCE OF A BROAD TROF ALOFT. THE ZONES WILL BE BETWEEN SHORT WAVES BUT THE SOUTHWEST FLOW ALOFT WILL REMAIN MOIST AND UNSETTLED THROUGH SUNDAY. ZELZER SUNDAY NIGHT THROUGH FRIDAY...EXTENDED FORECAST MODELS IN REASONABLE AGREEMENT THAT THE WEATHER PATTERN NEXT WEEK WILL FEATURE COOLER TEMPERATURES AND MULTIPLE EPISODES OF MOSTLY LIGHT PRECIPITATION BUT FAIR AMOUNT OF MODEL DIFFERENCE ON THE FINER DETAILS SUCH AS PRECIP TIMING AND COVERAGE. FORECAST PERIOD BEGINS WITH LARGE UPPER LEVEL TROF EXTENDING EAST-WEST FROM CENTRAL SASKATCHEWAN TO THE BC/WASH COAST WITH MONTANA IN MOIST SOUTHWEST FLOW REGIME. INITIAL PRECIP LOOKS TO BE CONFINED TO THE ROCKY MTN FRONT AND WESTERN MT UNTIL MON AFTN/EVE WHEN PACIFIC COAST PORTION OF THE UPPER TROF PUSHES BROAD MOISTURE PLUME INTO OUR REGION... PRODUCING LIGHT RAIN AT LOWER ELEVS AND LIGHT SNOW IN THE MTNS. A WEAK COLD FRONT GRADUALLY MOVES SOUTH FROM THE US/CAN BORDER ON TUES...DROPPING HIGH TEMPS INTO THE UPPER 30S/LOW 40S AND CHANGING PRECIP TO RAIN/SNOW MIX TO ALL SNOW THRU TUES NIGHT. MODEL SOLUTIONS NOTICEABLY DIVERGE ON WED WITH THE GFS SHOWING VERY MOIST EASTERLY UPSLOPE FLOW OVER COOLER AIRMASS BEHIND THE FRONT (GOOD OVER-RUNNING SITUATION FOR SNOW ACCUMULATION)...WHILE THE EUROPEAN MODEL SWEEPS THE MOISTURE INTO WYOMING WITH DRY CONDITIONS FOR CENTRAL/SOUTHWEST MT. MODEL CONSENSUS DOES NOT GET MUCH BETTER FOR THURS/FRI AS GFS KEEPS WRAP-AROUND MOISTURE OVER OUR REGION THROUGH THURS THEN INDICATES SHORT DRY PERIOD ON FRI. THE EUROPEAN MODEL REMAINS DRY ON THURS AND THEN BRINGS WARMER TEMPS AND THE NEXT SHOT OF PACIFIC MOISTURE EAST OF THE DIVIDE ON FRI. GIVEN ALL THESE UNCERTAINTIES...HAVE LEFT IN AT LEAST A SLIGHT CHANCE TO CHANCE OF PRECIP EACH DAY AND KEPT AFTN HIGHS BELOW SEASONAL AVERAGES WHICH SUGGESTS BETTER CHANCE THAT MUCH OF THE PRECIP WILL BE RAIN/SNOW MIX OR LIGHT SNOW. WILL HAVE TO WAIT FOR SUCCEEDING MODEL RUNS TO MAKE AN EDUCATED GUESS ON SNOWFALL AMOUNTS. WARANAUSKAS && .AVIATION... UPDATED 2330Z. WEST TO SOUTHWEST FLOW ALOFT CONTINUES TO BRING MID AND HIGH LEVEL CLOUDS ACROSS THE AREA. SCATTERED PRECIPITATION IS OCCURRING OVER THE ROCKY MOUNTAIN FRONT RESULTING IN OCCASIONAL MOUNTAIN OBSCURMENT. A TIGHT SURFACE PRESSURE GRADIENT HAS RESULTED IN STRONG GUSTY WINDS. THIS GRADIENT WILL RELAX A LITTLE AFTER 02Z BUT WILL TIGHTEN AGAIN AFTER 17Z RESULTING IN CONTINUED STRONG AND GUSTY WINDS THROUGH 00Z. VFR CONDITIONS PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... GTF 47 54 27 48 / 10 10 10 0 CTB 41 49 21 44 / 20 20 10 10 HLN 44 53 27 49 / 30 30 10 10 BZN 41 60 25 50 / 20 30 10 10 WEY 30 49 17 46 / 20 30 20 20 DLN 40 54 24 49 / 30 30 10 10 HVR 43 59 24 49 / 10 10 10 0 LWT 43 57 24 46 / 10 20 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY CASCADE...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... JUDITH BASIN...LIBERTY...TOOLE. HIGH WIND WARNING UNTIL 9 PM MDT SATURDAY NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 19, 2:21 PM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 221 PM MDT FRI OCT 19 2012 MTZ009-048-201145- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 221 PM MDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. RAIN AND SNOW WILL BECOME WIDESPREAD OVER THE MOUNTAINS TONIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON BEFORE DIMINISHING SATURDAY EVENING. SNOW LEVEL WILL LOWER NEAR PASS LEVEL AT MARIAS PASS SATURDAY MORNING WHERE 1-3 INCHES OF SNOW IS POSSIBLE WITH HIGHER AMOUNTS AT ELEVATIONS ABOVE 6000 FT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WARNING CONTINUES UNTIL 9 PM MDT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-012-044>046-049-050-201145- EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- 221 PM MDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 9 PM SATURDAY FOR SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH WIND WARNING WILL CONTINUE THROUGH 9 PM SATURDAY. NEXT WEAK...A PACIFIC WEATHER SYSTEM WILL BRING MUCH COOLER THAN NORMAL TEMPERATURES WITH AN INCREASING CHANCE OF WIDESPREAD LIGHT ACCUMULATING SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011-013-014-047-051-201145- HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-FERGUS- 221 PM MDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER THAN NORMAL TEMPERATURES WITH AN INCREASING CHANCE OF WIDESPREAD LIGHT ACCUMULATING SNOW IS POSSIBLE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-052>055-201145- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 221 PM MDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER THAN NORMAL TEMPERATURES WITH AN INCREASING CHANCE OF WIDESPREAD LIGHT ACCUMULATING SNOW IS POSSIBLE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 19, 7:49 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
749 PM MDT FRI OCT 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM NON-TSTM WND GST 7 SE HILGER 47.18N 109.25W
10/19/2012 M58 MPH FERGUS MT MESONET
58 MPH WIND GUST AT JUDITH PEAK.
&&
NJLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:20 PM MDT | Winter Storm Watch | TFX | 37 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.